prozac causing facial tics and symptoms of parkinsons
Dear Doctor,, I am a retierd nurse age 66. I started having facial tics around the left eye about seven years ago. They than proceded to left side of face with twisting and twitching of left side of lips . I took a fall about five years ago and fractured both shoulders and it was suspected that I may have cbgd. Ater seening a specialist in that field she determined that it was not andif indeed if it was parkinsons it was a non agressive form. I had rigidity in my left arm when I look back as well. I also have been on Prozac for about eight years and I am wondering if it could have caused these smptoms as I have been reading up on this. I have a mild tremor in my right hand and do have slow movemnts and rigidity. I an taking Stalevo 100 mg 4 times daily. . I recently was weaned from the prozac as it was not helping the depressioin. I was married to a physican who passes away three years ago/ he He thought I had a mini stroke. The first two nureologists said no but the new one I am seeing said she thinks so in addition to the otherr condition. Have you any thoughts on this ? Thndanks for your response.MiMi
Well this isn't the doctor forum so we can only offer our own opinions but on occassion Prozac can cause tardive dyskinesia (google "Patient Education Tardive Dyskinesia" or for a more detailed article put the search phrase tardive dyskinesia into Emedicine) which is clinically similar to Parkinson's but if the medication that caused it is withdrawn not progressive. You should see a neurologist who is a movement disorders specialist who can diagnose it and treat it. As I have advanced tardive dyskinesia, I could give you more information on what has helped me to bring to them for informational purposes once its specifically diagnosed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.